A 50-year-old male asked:
Why does lexapro (escitalopram) cause more migraines than other ssri's?
2 doctor answers • 3 doctors weighed in
Psychiatry 45 years experience
Hmm...: Am not aware of any studies that support what you say. Where did you read that information? I've not found that true in my experience either with patients on various SSRI's.
2.7k viewsReviewed >2 years ago
Psychiatry 19 years experience
Serotonergic: Lexapro or escitalopram has greater strength to exert itself upon the serotonin system, which also places it at greater risk of headache and migraine symptoms. Serotonin is a chemical that is found within our nerves and in the synapses, or spaces between our nerves. Lexapro prevents the nerve endings from taking serotonin from the synapses as quickly as might be happening, which alleviates depre
2.7k viewsAnswered >2 years ago
Last updated May 1, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.